Posted by Bob Wold (126.96.36.199) on February 05, 2001 at 10:12:00:
In Reply to: topamax posted by nancy c on February 03, 2001 at 10:39:59:
The KEY to using Topamax is starting at a low dose and working your way up to a theraputic level SLOWLY.
To decrease side effects, you can try taking your entire dose at bedtime, as one dose is just as effective as a split dose in "many" cases. Once again, YMMV.
If you are having trouble with side effects, drop back on the dose "per day" and start again SLOWLY titrating up. Even if you have to split the pills.
It sometimes takes a while to start showing results in headache treatment, but if the side effects are non-existent or tolerable, it's worth the wait.
As with any drug, some people do experience a wide array of differing side effects at varying levels.
*I* had much worse side effects with both lithium and tegretol than topamax. Everyone is different.
I also had better results for my clusters at 200mg per day than 300. Side effects weren't any different at 300 but the clusters started to increase at the higher dose.
As an aside, with clusters and topamax side effects. (or any medication for that matter)Even if you sometimes have to try to remember where you put your car keys, it's better than continuing with clusters and trying to remember where you put your gun. IMHO.
Post a Followup